This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
The cause of the interaction is not known. Cimetidine may increase the effects of quinidine.
What might happen:
Your blood levels of quinidine may increase and cause toxic effects.
What you should do about this interaction:
If you experience nausea, vomiting, diarrhea, headache, ringing in the ears, dizziness, or confusion contact your healthcare professionals (e.g. doctor or pharmacist). They may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Polish LB, Branch RA, Fitzgerald GA. Digitoxin-quinidine interaction: potentiation during administration of cimetidine. South Med J 1981 May; 74(5):633-4.
2.Hardy BG, Zador IT, Golden L, Lalka D, Schentag JJ. Effect of cimetidine on the pharmacokinetics and pharmacodynamics of quinidine. Am J Cardiol 1983 Jul;52(1):172-5.
3.Farringer JA, McWay-Hess K, Clementi WA. Cimetidine--quinidine interaction. Clin Pharm 1984 Jan-Feb;3(1):81-3.
4.Kolb KW, Garnett WR, Small RE, Vetrovec GW, Kline BJ, Fox T. Effect of cimetidine on quinidine clearance. Ther Drug Monit 1984;6(3):306-12.
5.Iliopoulou A, Kontogiannis D, Tsoutsos D, Moulopoulos S. Quinidine-ranitidine adverse reaction. Eur Heart J 1986 Apr;7(4):360.
6.Hardy BG, Schentag JJ. Lack of effect of cimetidine on the metabolism of quinidine: effect on renal clearance. Int J Clin Pharmacol Ther Toxicol 1988 Aug;26(8):388-91.
7.Drew BJ, Ackerman MJ, Funk M, Gibler WB, Kligfield P, Menon V, Philippides GJ, Roden DM, Zareba W. Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation. J Am Coll Cardiol 2010 Mar 2;55(9):934-47.